Alert archive / Mississippi / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 52, NWS Jackson, MS

April 3, 2015Clay County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Apr 3, 2015, 8:18 PM CDT for Clay County, Mississippi. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 3, 2015, 8:18 PM CDT (01:18 UTC)
Expired
Apr 3, 2015, 9:01 PM CDT
In force
43 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Clay County, MS

The radar

The Columbus AFB radar (KGWX), 38 km from the middle of the area, began a volume at 01:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 1.3 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2015-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 44 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2015-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 101 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
44 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
1830 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
101 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

119 
WUUS54 KJAN 040118
SVRJAN
MSC025-040215-
/O.NEW.KJAN.SV.W.0052.150404T0118Z-150404T0215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
818 PM CDT FRI APR 3 2015

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CLAY COUNTY IN NORTHEASTERN MISSISSIPPI...

* UNTIL 915 PM CDT

* AT 818 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  MONTPELIER...MOVING EAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  WEST POINT...MONTPELIER...PHEBA...GRIFFITH AND PALA ALTO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3367 8849 3367 8850 3366 8852 3364 8851
      3364 8850 3361 8852 3355 8851 3357 8870
      3357 8899 3374 8901 3376 8872 3368 8872
      3368 8850
TIME...MOT...LOC 0118Z 272DEG 37KT 3366 8893 

HAIL...1.00IN
WIND...60MPH
 
$$

AEG
2 follow-up statements
237 
WWUS54 KJAN 040133
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
833 PM CDT FRI APR 3 2015

MSC025-040215-
/O.CON.KJAN.SV.W.0052.000000T0000Z-150404T0215Z/
CLAY MS-
833 PM CDT FRI APR 3 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR CLAY COUNTY...

AT 833 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER PALA ALTO...OR
NEAR WEST POINT...MOVING EAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
WEST POINT...GRIFFITH AND PALA ALTO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3367 8849 3367 8850 3366 8852 3364 8851
      3364 8850 3361 8852 3355 8851 3357 8870
      3357 8888 3375 8890 3376 8872 3368 8872
      3368 8850
TIME...MOT...LOC 0133Z 272DEG 37KT 3365 8874 

HAIL...0.75IN
WIND...60MPH
 
$$

AEG
834 
WWUS54 KJAN 040201
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
901 PM CDT FRI APR 3 2015

MSC025-040211-
/O.CAN.KJAN.SV.W.0052.000000T0000Z-150404T0215Z/
CLAY MS-
901 PM CDT FRI APR 3 2015

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CLAY COUNTY IS
CANCELLED...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3367 8849 3367 8850 3366 8852 3364 8851
      3364 8850 3361 8852 3355 8851 3357 8870
      3357 8888 3375 8890 3376 8872 3368 8872
      3368 8850
TIME...MOT...LOC 0159Z 272DEG 37KT 3360 8841 

$$

AEG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 4:46 PM CDT, 3 hours 32 minutes earlier.

Area forecast discussion, Apr 3, 4:46 PM CDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
446 PM CDT FRI APR 3 2015

.DISCUSSION...
SHORT TERM (THROUGH SUNDAY)...TEMPERATURES HAVE SOARED TO NEAR
RECORD...OR EVEN RECORD IN A FEW CASES...LEVELS ACROSS THE AREA THIS
AFTERNOON THANKS TO AMPLE SUNSHINE AND CONTINUED WARM ADVECTION. A
COLD FRONT IS CURRENTLY APPROACHING THE AREA AND CURRENTLY EXTENDS
FROM NEAR TEXARKANA TO MEMPHIS TO BOWLING GREEN. AHEAD OF THIS
FRONT...ISOLATED SHOWERS AND STORMS HAVE DEVELOPED IN TWO AREAS...
ALONG A CONVERGENCE AXIS THAT EXTENDS FROM NATCHEZ TO NEAR JACKSON TO
TO COLUMBUS AND ALSO JUST AHEAD OF THE FRONT ACROSS THE ARKLAMISS
DELTA.

A CAPPING INVERSION HAS BEEN SUPPRESSING ROBUST CONVECTION FOR MUCH
OF THE DAY...WITH ECHO TOPS STRUGGLING TO GET ABOVE 20KFT THUS FAR.
THIS ACTIVITY IS EXPECTED TO BECOME MORE VIGOROUS NEAR AND ALONG THE
FRONT OVER THE NEXT FEW HOURS AS THE CAP BEGINS TO ERODE. THE
ENVIRONMENT IN THE WARM SECTOR IS CHARACTERIZED BY SBCAPES OF
1500-2000 J/KG AND EFFECTIVE BULK SHEAR MAGNITUDES ARE IN THE 35 TO
45 KT RANGE...WHICH WILL SUPPORT ORGANIZED CONVECTION ONCE IT
INITIATES. HOWEVER THE MID LEVEL SHORTWAVE AND BEST UPPER LEVEL
FORCING WILL REMAIN NORTH OF OUR AREA WITH THIS SYSTEM...PRECLUDING A
MORE SIGNIFICANT SEVERE WEATHER THREAT. TIMING-WISE...HIGH RES
GUIDANCE CONTINUES TO BE IN RELATIVELY GOOD AGREEMENT WITH THE FRONT
REACHING A VICKSBURG/GOLDEN TRIANGLE CORRIDOR BY 3Z AND A BROOKHAVEN
TO LAUREL LINE BY 6Z. SPC SSEO CONTINUES TO SUGGEST THAT UPDRAFTS
WILL BE STRONGEST THROUGH AROUND 03Z. THIS MAKES SENSE AS BEYOND
THAT TIME FRAME THE LOSS OF DAYTIME HEATING SHOULD LEAD TO A GRADUAL
DECREASE IN OVERALL INTENSITY. THUS THE SEVERE WEATHER THREAT SHOULD BE
ON A DOWNSWING AS STORMS MOVE INTO THE SOUTHERN HALF OF THE AREA. WE
CONTINUE TO HIGHLIGHT DAMAGING WIND GUSTS AND HAIL AS THE PRIMARY
THREATS WITH ANY SEVERE CONVECTION. WHILE TORNADOES CANNOT BE
ENTIRELY RULED OUT...DIRECTIONAL SHEAR IS FAR FROM IMPRESSIVE WITH
PRIMARILY SOUTHWESTERLY SURFACE WINDS. ALSO MIXING THROUGH THE DAY
HAS LED TO LESS FAVORABLE LCL HEIGHTS.

RAIN CHANCES WILL QUICKLY SUBSIDE OVERNIGHT AS THE SURFACE FRONT
PASSES INTO THE NORTH GULF BY MORNING. BUT THE BREAK IN PRECIP WILL
NOT LAST FOR LONG AS THE UPPER JET REMAINS NORTH OF THE AREA AND THE
NEXT SURFACE WAVE DEVELOPS OVER SOUTH TEXAS ON SATURDAY AND MOVES
ENEWD ALONG THE SURFACE FRONT...BRINGING A RESURGENT MOIST AIRMASS ON
SUNDAY ALONG WITH A RETURN OF RAIN CHANCES. GUIDANCE IS NOT SHOWING
A PARTICULARLY WELL-DEFINED SURFACE CYCLONE MOVING ACROSS THE REGION
WITH THIS SYSTEM...BUT THE JET PATTERN WILL BE FAVORABLE FOR LARGE
SCALE ASCENT IN AN ENVIRONMENT WITH PWAT VALUES AROUND 1.5 INCHES
ACROSS MOST OF THE CWA BY SUNDAY EVENING. RAIN CHANCES WILL CONTINUE
INTO SUNDAY NIGHT BEFORE UPPER DIVERGENCE BEGINS TO DECREASE HEADING
THROUGH MONDAY.

LONG TERM (MONDAY THROUGH FRIDAY)...UPPER LEVEL FLOW WILL REMAIN
MAINLY ZONAL OVER THE FIRST HALF OF THE WORK WEEK. WITH THE SURFACE
HIGH POSITIONED OVER THE WESTERN ATLANTIC...SOUTHERLY LOW LEVEL FLOW
WILL BE ENTRENCHED ACROSS THE REGION. THIS WILL MAINTAIN A RATHER
MOIST AIRMASS...WITH PWATS GENERALLY AROUND 1.5 INCHES. AS PERIODIC
DISTURBANCES TRAVERSE THE UPPER FLOW PATTERN...THIS WILL KEEP ON AND
OFF RAIN CHANCES IN THE FORECAST THROUGHOUT THIS PERIOD. IN THIS
PARTICULAR TIME FRAME...MONDAY CURRENTLY APPEARS TO BE THE DAY WITH
THE BEST RAIN CHANCES THANKS TO BETTER MID LEVEL MOISTURE AND
FAVORABLE UPPER DIVERGENCE.

HEADING INTO THE SECOND HALF OF THE WEEK...UPPER TROUGHING WILL
CARVE OVER THE WESTERN PORTION OF THE CONUS...TRANSITIONING TO
BROADER CYCLONIC FLOW ACROSS THE COUNTRY BY WEEK'S END. A MORE
NOTABLE SHORTWAVE IS PROGGED TO SWING THROUGH THE PLAINS INTO THE
MIDWEST IN THE THURSDAY/FRIDAY TIMEFRAME...BRINGING BETTER RAIN
CHANCES ALONG A COLD FRONT PUSHING INTO THE REGION. THE GFS IS LESS
PROGRESSIVE WITH THIS SYSTEM...HINTING AT THE POTENTIAL FOR A MORE
PROLONGED PERIOD OF HEAVY RAINFALL. THOUGH THIS IS STILL A WAYS
OFF...IT BEARS MONITORING. /DL/

&&

.AVIATION...THE PRIMARY CONCERN IN THE NEAR FUTURE WILL BE WITH A
BROKEN LINE OF STORMS EXPECTED DEVELOP ALONG A SOUTHEASTWARD MOVING
COLD FRONT LATE THIS AFTN AND EVENING. TSRA AND MVFR/IFR CIGS/VSBYS
WILL ACCOMPANY THIS FRONTAL PASSAGE. GREATEST TSRA INTENSITY IS
EXPECTED IN THE GLH/GWO/GTR DOWN TO TVR/JAN/MEI AREA ROUGHLY BETWEEN
23-05Z. THE FRONT SHOULD PUSH THROUGH THE ENTIRE AREA BY AROUND
07Z...AND POST-FRONTAL STRATUS IS NOT EXPECTED TO LINGER FOR LONG
WITH VFR CONDITIONS RETURNING TO THE ENTIRE AREA BY LATE SATURDAY
MORNING AND PERSISTING THROUGH THE AFTN/EVNG. /EC/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       50  67  47  69 /  80   2   6  48
MERIDIAN      51  67  43  70 /  77   3   0  33
VICKSBURG     50  67  47  67 /  77   2   9  59
HATTIESBURG   55  69  47  73 /  51  14   0  34
NATCHEZ       53  66  48  68 /  70   8  10  51
GREENVILLE    47  63  46  64 /  47   0   6  59
GREENWOOD     45  65  46  65 /  63   0   3  49

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

DL/EC
Hazardous weather outlook, Apr 3, 1:46 PM CDT, 6 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
146 PM CDT FRI APR 3 2015

ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025>050-053-
041900-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-FRANKLIN-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-
MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-
HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-
LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-CLAIBORNE-
146 PM CDT FRI APR 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...AND SOUTHWEST MISSISSIPPI.

.DAY ONE...TONIGHT AND SATURDAY

TORNADOES
THREAT...LIMITED
TIMING...THIS EVENING

SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...THIS EVENING

SEVERE THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON AND EVENING
ALONG AND AHEAD OF A COLD FRONT PUSHING SOUTH INTO THE REGION. SEVERE
STORMS COULD PRODUCE QUARTER TO GOLFBALL SIZE HAIL AND WIND GUSTS UP
TO 70 MPH. THERE IS A LIMITED THREAT FOR GETTING A TORNADO.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT.

LAZ024-026-MSZ051-052-054>066-072>074-041900-
CATAHOULA-CONCORDIA-NEWTON-LAUDERDALE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-JEFFERSON-ADAMS-FRANKLIN-LINCOLN-LAWRENCE-JEFFERSON DAVIS-
COVINGTON-JONES-MARION-LAMAR-FORREST-
146 PM CDT FRI APR 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...AND
SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND SATURDAY

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...TONIGHT

SEVERE THUNDERSTORMS ARE POSSIBLE FROM LATE EVENING INTO THE
OVERNIGHT HOURS ALONG AND AHEAD OF A COLD FRONT PUSHING SOUTH INTO
THE REGION. SEVERE STORMS COULD PRODUCE QUARTER SIZE HAIL AND WIND
GUSTS UP TO 60 MPH.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT.

21

&&

...HAZARD LEGEND...

*TORNADOES*
EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR
 GREATER.
SIGNIFICANT...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR
 GREATER.
ELEVATED...CONFIDENT IN TORNADOES.
LIMITED...TORNADOES POSSIBLE.

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Apr 3, 6:51 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
651 PM CDT FRI APR 3 2015

LAZ008-009-MSZ040-040015-
EAST CARROLL-WEST CARROLL-ISSAQUENA-
651 PM CDT FRI APR 3 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WEST CARROLL...
NORTHEASTERN EAST CARROLL PARISHES IN NORTHEASTERN LOUISIANA AND
NORTHWESTERN ISSAQUENA COUNTIES...

AT 650 PM CDT...A STRONG THUNDERSTORM WAS 7 MILES NORTH OF OAK
GROVE...OR 11 MILES SOUTHEAST OF WILMOT...MOVING EAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
LAKE PROVIDENCE...OAK GROVE...SHELBURN...MILLIKIN AND MAYERSVILLE.

LAT...LON 3297 9142 3299 9113 3298 9100 3275 9108
      3288 9147
TIME...MOT...LOC 2350Z 285DEG 28KT 3297 9140

15
Local storm report, Apr 3, 7:10 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
710 PM CDT FRI APR 03 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     HAIL             GRENADA                 33.78N 89.81W
04/03/2015  E0.25 INCH       GRENADA            MS   EMERGENCY MNGR

            QUITE A BIT OF PEA SIZE HAIL ON GROUND IN GRENADA.

&&

AW
Special weather statement, Apr 3, 7:11 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
711 PM CDT FRI APR 3 2015

MSZ026-028-029-040100-
WEBSTER-GRENADA-MONTGOMERY-
711 PM CDT FRI APR 3 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MONTGOMERY...
WESTERN WEBSTER AND SOUTHEASTERN GRENADA COUNTIES...

AT 710 PM CDT...A STRONG THUNDERSTORM WAS OVER ELLIOTT...OR 9 MILES
SOUTHEAST OF GRENADA...MOVING EAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
DUCK HILL...BELLEFONTAINE...GORE SPRINGS...ELLIOTT...SWEATMAN...
EMBRY...MISTERTON AND WALTHALL.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
NORTH CENTRAL MISSISSIPPI.

LAT...LON 3375 8951 3372 8951 3372 8923 3352 8931
      3359 8977 3378 8977
TIME...MOT...LOC 0010Z 283DEG 33KT 3368 8971

AEG
Local storm report, Apr 3, 7:26 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
726 PM CDT FRI APR 03 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0544 PM     TSTM WND DMG     WEST CROSSETT           33.14N 92.02W
04/03/2015                   ASHLEY             AR   UTILITY COMPANY

            TREES DOWNED CAUSING POWER OUTAGES IN THE AREA

&&

DL
Special weather statement, Apr 3, 7:57 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
757 PM CDT FRI APR 3 2015

MSZ029-030-033-040145-
OKTIBBEHA-WEBSTER-CLAY-
757 PM CDT FRI APR 3 2015

...STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN WEBSTER...NORTHERN
OKTIBBEHA...AND SOUTHWESTERN CLAY COUNTIES...

AT 756 PM CDT...A SHORT BAND OF STRONG THUNDERSTORMS WAS NEAR
CLARKSON...OR 12 MILES WEST OF MONTPELIER...MOVING EAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
STARKVILLE...WEST POINT...MABEN...PHEBA...GRIFFITH...MULDROW...
CLARKSON...CUMBERLAND AND MANTEE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
NORTH CENTRAL MISSISSIPPI.

LAT...LON 3336 8875 3351 8906 3353 8908 3353 8910
      3363 8930 3372 8925 3372 8919 3374 8919
      3374 8904 3361 8861
TIME...MOT...LOC 0056Z 277DEG 35KT 3369 8917

AEG
Special weather statement, Apr 3, 8:10 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
810 PM CDT FRI APR 3 2015

LAZ007>009-015-MSZ040>042-040145-
RICHLAND-EAST CARROLL-WEST CARROLL-MOREHOUSE-YAZOO-ISSAQUENA-SHARKEY-
810 PM CDT FRI APR 3 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN
RICHLAND...SOUTHERN WEST CARROLL...EAST CARROLL...NORTHWESTERN
MADISON AND SOUTH CENTRAL MOREHOUSE PARISHES...NORTHWESTERN
ISSAQUENA...WEST CENTRAL YAZOO AND SOUTHERN SHARKEY COUNTIES...

AT 809 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 6 MILES NORTH OF HOLLY BLUFF TO NEAR LAKE PROVIDENCE
TO 6 MILES SOUTHEAST OF OAK GROVE TO NEAR SWARTZ...AND MOVING
SOUTHEAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
LAKE PROVIDENCE...ROLLING FORK...TRANSYLVANIA...ALSATIA...DARNELL...
WARDEN...HOLLY BLUFF...ONWARD...MONTICELLO...FITLER...HOLLY RIDGE...
EPPS...CARY...PIONEER AND OAK RIDGE.

LAT...LON 3262 9190 3298 9076 3279 9052 3254 9130
      3254 9146 3248 9148 3244 9159
TIME...MOT...LOC 0109Z 313DEG 26KT 3291 9070 3280 9128 3278 9133 3261
9192

15

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 7:04 PM CDTSevere Thunderstorm WarningJANIssaquena56 min
Apr 3, 7:11 PM CDTSpecial Weather StatementJANWebster49 min
Apr 3, 7:57 PM CDTSpecial Weather StatementJANClay, Oktibbeha48 min
Apr 3, 8:10 PM CDTSpecial Weather StatementJANIssaquena, Sharkey35 min
Apr 3, 8:50 PM CDTSpecial Weather StatementJANLowndes, Oktibbeha40 min
Apr 3, 9:16 PM CDTSpecial Weather StatementJANMadison, Warren59 min
Apr 3, 9:37 PM CDTSpecial Weather StatementJANNoxubee23 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.